MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BROMELIN FOR ERYTYPE, 10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BROMELIN FOR ERYTYPE, 10 ML
Catalog Number 806210100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a mistyping of two donor samples and one patient sample on tango optimo.The two donor units were labelled as a pos, but tango optimo called one sample o neg and the second one a neg.The patient sample was b pos, but the instrument typed it as b neg.The customer suspected the bromelin to be the cause for the false negative results.The customer assumed that the bromelin solution was filled in bottles that might not have been cleaned as thoroughly as usual.The customer reported that the issue was resolved after she had cleaned the bromelin bottles and made fresh bromelin solutions.The customer returned the supposedly defective product, but not the donor respectively patient samples which had caused false negative test results.Our quality control laboratory prepared the ready to use solution of the provided bromelin and tested it on tango optimo.Different donor samples were tested on the erytype configurations erytype s abd+rev.A1, b, erytype rhd confirm, erytype s abo confirm and erytype s rh+k type.All positive and negative reactions were correct.We did not observe any false negative reactions.Testing by our quality control laboratory confirmed that the allegedly defective lot of bromelin for erytype functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BROMELIN FOR ERYTYPE, 10 ML
Common Device Name
BROMELIN FOR ERYTYPE
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6252955
Report Number9610824-2016-00103
Device Sequence Number19075242
Product Code KSZ
UDI-Device Identifier07611969951307
UDI-Public07611969951307
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BK040070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2017
Device Catalogue Number806210100
Device Lot Number8634100-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2016
Initial Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO OPTIMO, # 9142400490